MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 13X340MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 13X340MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-3340S
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Iatrogenic Source (2498)
Date of Event 05/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event that long nail kit r1.5, ti, right gamma3® ø13x340mm x 125° was alleged of issue ¿user related event - not product related¿ could be confirmed with the help of information provided by the sales representative.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause of the failure is user related as the user inserted a right nail into a left femur which is an off-label use.It has also been stated in warning and precautions section in ifu as ¿4.2 intra-operative implants can be available in different versions, varying for example in length, diameter, angle, right-hand and left-hand versions, material and number of drilled holes.Select the required version carefully.¿ for the surgeon to choose the required version carefully.If the product is returned or any additional information is provided, the investigation will be reassessed.Device disposition is unknown.
 
Event or Problem Description
As reported: (b)(6) hospital was doing a gamma nail and inserted a right nail into a left femur.Due to the bow in the nail, the nail fractured the distal anterior cortex of the pt's femur busting out through the bone.Not knowing what caused this to occur, the surgeon opened a longer nail to try and by-pass this newly created fracture but this too was a right (wrong sided) nail and the same issue occurred with the nail going through the same distal anterior fracture.It was at this time they had realised the wrong sided nails were used both times.It was not long after this i arrived at the hospital.Surgical delay of approx 60 minutes.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 13X340MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key10176359
Report Number0009610622-2020-00295
Device Sequence Number2625453
Product Code HSB
UDI-Device Identifier04546540406651
UDI-Public04546540406651
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number3425-3340S
Device Catalogue Number34253340S
Device Lot NumberK055C93
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2020
Initial Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;